Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 23, 2018, 3:37 AM EDT for 6 counties in Michigan. It took effect at Aug 24, 2018, 8:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2018, 3:37 AM EDT (07:37 UTC)
- In effect from
- Aug 24, 2018, 8:00 AM EDT
- Expired
- Aug 25, 2018, 4:57 PM EDT
- In force
- 33 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WHUS43 KGRR 230737 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 337 AM EDT Thu Aug 23 2018 MIZ037-043-050-056-231545- /O.NEW.KGRR.BH.S.0012.180824T1200Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 337 AM EDT Thu Aug 23 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from Friday morning through Saturday afternoon. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM St. Joseph to Manistee. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 25 mph Friday and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
12 follow-up statements
864 WHUS43 KGRR 230805 CCA CFWGRR LAKESHORE HAZARD MESSAGE...CORRECTED National Weather Service GRAND RAPIDS MI 405 AM EDT Thu Aug 23 2018 MIZ037-043-050-056-231545- /O.COR.KGRR.BH.S.0012.180824T1200Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 405 AM EDT Thu Aug 23 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from Friday morning through Saturday afternoon. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to Manistee. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 25 mph Friday and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
274 WHUS43 KGRR 231344 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 944 AM EDT Thu Aug 23 2018 MIZ037-043-050-056-232145- /O.CON.KGRR.BH.S.0012.180824T1200Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 944 AM EDT Thu Aug 23 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to Manistee. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 25 mph Friday and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
476 WHUS43 KGRR 231910 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 310 PM EDT Thu Aug 23 2018 MIZ037-043-050-056-240315- /O.CON.KGRR.BH.S.0012.180824T1200Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 310 PM EDT Thu Aug 23 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to Manistee. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 25 mph Friday and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
351 WHUS43 KGRR 240132 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 932 PM EDT Thu Aug 23 2018 MIZ037-043-050-056-240945- /O.CON.KGRR.BH.S.0012.180824T1200Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 932 PM EDT Thu Aug 23 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to Manistee. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 25 mph by mid morning Friday and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
429 WHUS43 KGRR 240736 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 336 AM EDT Fri Aug 24 2018 MIZ037-043-050-056-241545- /O.CON.KGRR.BH.S.0012.180824T1200Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 336 AM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 25 mph by mid morning Friday and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
123 WHUS43 KGRR 241521 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1121 AM EDT Fri Aug 24 2018 MIZ037-043-050-056-242330- /O.CON.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 1121 AM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds will increase to 15 to 30 mph by Friday afternoon and waves will build to 4 to 8 feet. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
590 WHUS43 KGRR 242021 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 421 PM EDT Fri Aug 24 2018 MIZ064-071-250430- /O.EXA.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Allegan-Van Buren- 421 PM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY AFTERNOON... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect through Saturday afternoon. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM SAINT JOSEPH TO HOLLAND. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach at South Haven * OVERVIEW/POTENTIAL IMPACTS...South winds of 10 to 20 mph will increasing to 15 to 25 mph tonight and continue through Saturday. Waves of 2 to 4 ft will increase 3 to 6 ft tomorrow. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ MIZ037-043-050-056-250430- /O.CON.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa- 421 PM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 30 mph and waves of 4 to 8 feet will continue through Saturday morning before diminishing during the day Saturday. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
317 WHUS43 KGRR 250147 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 947 PM EDT Fri Aug 24 2018 MIZ037-043-050-056-064-071-251000- /O.CON.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 947 PM EDT Fri Aug 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph and waves of 4 to 8 feet will continue through Saturday morning before diminishing during the day Saturday. Strong longshore currents and structural currents are expected to develop. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
532 WHUS43 KGRR 250800 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 400 AM EDT Sat Aug 25 2018 MIZ037-043-050-056-064-071-251600- /O.CON.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 400 AM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon.. South Beach in South Haven. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph, with waves of 4 to 8 feet from Holland north and 2 to 5 feet south of Holland, will gradually subside later today. Strong longshore currents and structural currents are expected to continue. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
994 WHUS43 KGRR 251511 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1111 AM EDT Sat Aug 25 2018 MIZ037-043-050-056-064-071-252100- /O.CON.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1111 AM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon.. South Beach in South Haven. * OVERVIEW/POTENTIAL IMPACTS...South winds of 15 to 25 mph, with waves of 4 to 8 feet from Holland north and 2 to 5 feet south of Holland, will gradually subside later today. Strong longshore currents and structural currents are expected to continue. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
321 WHUS43 KGRR 251909 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 309 PM EDT Sat Aug 25 2018 MIZ037-043-050-056-064-071-252100- /O.CON.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 309 PM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST JOSEPH TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon.. South Beach in South Haven. * OVERVIEW/POTENTIAL IMPACTS...South winds of 10 to 20 mph, with waves of 3 to 5 feet will gradually subside later this afternoon. Strong longshore currents and structural currents are expected to continue. South facing piers will be particularly dangerous. Additionally, the high waves will overtop the piers due to high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
546 WHUS43 KGRR 252057 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 457 PM EDT Sat Aug 25 2018 MIZ037-043-050-056-064-071-252200- /O.CAN.KGRR.BH.S.0012.000000T0000Z-180825T2100Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 457 PM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Beach Hazards Statement. The hazardous swim conditions are improving, and will continue to improve through tonight. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 3:26 AM EDT, 11 minutes earlier.
Area forecast discussion, Aug 23, 3:26 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
326 AM EDT Thu Aug 23 2018
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 326 AM EDT Thu Aug 23 2018
High pressure will move across the Ohio Valley today producing
another mostly sunny day. As it continues drifting east tonight,
south winds will increase Friday and moisture will move north toward
the state. Several opportunities for showers and thunderstorms exist
through early next week.
Heat and humidity will make a return this weekend as temperatures
climb to the mid to upper 80s Sunday.
&&
.SHORT TERM...(Today through Saturday)
Issued at 326 AM EDT Thu Aug 23 2018
Forecast concerns deal with the convective potential late Friday and
Saturday.
High pressure will move east today and south winds will start
advecting moisture northward Friday. We should see quite a bit of
sunshine today and highs around 80. Dewpoints, though, will remain
in the mid 50s so it won't feel humid.
A warm front will lift north into the southwest cwa Friday
afternoon. We're likely to see some convection fire along this
boundary as it also coincides with max heating. The approach of a
short wave from the west Friday night will give us the best chance
at showers and storms. There is some elevated instability during
this time along with 35-40kts bulk shear. So, some organization
appears possible. Certainly, the late night timing is a mitigating
factor.
.LONG TERM...(Saturday night through Wednesday)
Issued at 326 AM EDT Thu Aug 23 2018
Southwest flow aloft will keep temperatures well into the 80s
through the period. Another warm front approaches Sunday night and
Monday and will give us an opportunity for precipitation. A cold
front moving through Tuesday night and Wednesday will be another
opportunity for showers/storms.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1225 AM EDT Thu Aug 23 2018
Mostly clear skies and west winds 5 to 15 knots are expected
through the period.
&&
.MARINE...
Issued at 326 AM EDT Thu Aug 23 2018
South winds 10 to 15 knots will produce waves in the 1 to 3 foot
range today. Winds will increase Friday to 15 to 25 knots and waves
will build to 4 to 8 feet creating hazardous conditions for small
craft. Additionally, hazardous beach conditions will develop Friday
with structural currents posing a rise on the south side of piers.
&&
.HYDROLOGY...
Issued at 1231 PM EDT Wed Aug 22 2018
River levels are running around normal for this time of the year.
The recent localized heavy rain in Lower Michigan resulted in the
Chippewa River at Mt Pleasant cresting just above bank full this
morning. The river has already fallen back below 6 feet, which is
the bank full level. The rain was localized enough that it is not
producing significant rises on any other rivers.
Our next rainfall looks to occur Friday through Saturday. The area
could see amounts on the order of around an inch. This is subject to
change depending on the track and timing of the system.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Friday morning through Saturday
afternoon for MIZ037-043-050-056.
LM...Small Craft Advisory from 8 AM Friday to 5 PM EDT Saturday for
LMZ846>849.
&&
SYNOPSIS...04
SHORT TERM...04
LONG TERM...04
AVIATION...04
HYDROLOGY...63
MARINE...04Hazardous weather outlook, Aug 22, 5:03 AM EDT, 22 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 503 AM EDT Wed Aug 22 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 503 AM EDT Wed Aug 22 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A slight chance of thunderstorms exists Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-230915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 503 AM EDT Wed Aug 22 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Water temperatures have dropped to the lower 40s north of Whitehall due to upwelling. Prolonged exposure to the cold water could lead to hypothermia. Large waves and dangerous currents are expected today on Lake Michigan. Pier structures will have waves sweeping across them. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible over Lake Michigan Friday afternoon into Saturday. Increasing south winds will create hazardous conditions for small craft Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:31 AM EDT | Small Craft Advisory | GRR | 61 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.